Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 102, NWS Tulsa, OK

December 13, 2015Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Dec 13, 2015, 6:52 PM CST for Ottawa County, Oklahoma. It took effect at Dec 14, 2015, 7:12 AM CST. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Dec 13, 2015, 6:52 PM CST (00:52 UTC)
In effect from
Dec 14, 2015, 7:12 AM CST
Expired
Dec 15, 2015, 8:30 PM CST
In force
37 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 19.53 ft at Dec 14, 2015, 9:00 AM CST.

actionminormoderate1015202512/1412/1512/1612/17
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WGUS44 KTSA 140052
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
652 PM CST SUN DEC 13 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Spring River near Quapaw affecting Ottawa County. 
  
OKC115-140852-
/O.NEW.KTSA.FL.W.0102.151214T1312Z-151216T0230Z/
/QUAO2.1.ER.151214T1312Z.151215T0600Z.151215T2030Z.NO/
652 PM CST SUN DEC 13 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Spring River near Quapaw
* from Monday morning to Tuesday evening, or until the warning is 
  cancelled.
* At  6:00 PM Sunday, the stage was 17.06 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The Spring River near Quapaw is expected to rise above 
  flood stage Monday morning and continue to rise to near 21.8 feet 
  by Tuesday before dawn . The river is expected to fall below flood 
  stage early Tuesday afternoon.
* Impact...At 22.0 feet, park and recreational areas experience minor 
  flooding.
 
&&
 
LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469

$$
3 follow-up statements
546 
WGUS84 KTSA 140725
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
124 AM CST MON DEC 14 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
  Spring River near Quapaw affecting Ottawa County. 
  
OKC115-141524-
/O.EXT.KTSA.FL.W.0094.000000T0000Z-151217T1116Z/
/COMO2.2.ER.151214T0315Z.151215T0600Z.151217T0516Z.NO/
124 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Neosho River near Commerce.
* until late Wednesday night, or until the warning is cancelled.
* At 12:30 AM Monday, the stage was 16.13 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 18.9 feet Tuesday before dawn. The river is expected to fall 
  below flood stage late Wednesday evening.
* Impact...At 19.0 feet, low lying areas around Miami become cut off 
  from easy access. Riverview Park experiences moderate flooding. 
  State Highway 125 near the fairgrounds will be threatened.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$

OKC115-141523-
/O.EXT.KTSA.FL.W.0102.151214T1630Z-151215T1200Z/
/QUAO2.1.ER.151214T1630Z.151215T0000Z.151215T0600Z.NO/
124 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Spring River near Quapaw.
* from this morning to Tuesday morning, or until the warning is 
  cancelled.
* At  1:00 AM Monday, the stage was 19.12 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The Spring River near Quapaw is expected to rise above 
  flood stage late this morning and continue to rise to near 20.3 
  feet by this evening. The river is expected to fall below flood 
  stage Tuesday before dawn.
* Impact...At 20.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469

$$
627 
WGUS84 KTSA 141411
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 AM CST MON DEC 14 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Spring River near Quapaw affecting Ottawa County. 
  
OKC115-142211-
/O.EXT.KTSA.FL.W.0102.151215T0000Z-151215T1200Z/
/QUAO2.1.ER.151215T0000Z.151215T0000Z.151215T0600Z.NO/
811 AM CST MON DEC 14 2015

The Flood Warning continues for
  The Spring River near Quapaw.
* from this evening to Tuesday morning, or until the warning is 
  cancelled.
* At  7:00 AM Monday, the stage was 19.50 feet.
* Flood stage is 20.0 feet.
* Forecast...The Spring River near Quapaw is expected to rise to near
  flood stage this evening.
* Impact...At 20.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469

$$
036 
WGUS84 KTSA 141915
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CST MON DEC 14 2015


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Spring River near Quapaw affecting Ottawa County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-150315-
/O.EXT.KTSA.FL.W.0094.000000T0000Z-151217T0607Z/
/COMO2.2.ER.151214T0315Z.151215T1200Z.151217T0007Z.NO/
115 PM CST MON DEC 14 2015

The Flood Warning continues for
  The Neosho River near Commerce.
* until late Wednesday night, or until the warning is cancelled.
* At 12:30 PM Monday, the stage was 18.24 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Neosho River near Commerce will continue rising to 
  near 19.4 feet Tuesday morning. The river is expected to fall below
  flood stage Wednesday evening.
* Impact...At 19.0 feet, low lying areas around Miami become cut off 
  from easy access. Riverview Park experiences moderate flooding. 
  State Highway 125 near the fairgrounds will be threatened.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$

OKC115-141945-
/O.CAN.KTSA.FL.W.0102.000000T0000Z-151215T1200Z/
/QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
115 PM CST MON DEC 14 2015

The Flood Warning is cancelled for
  The Spring River near Quapaw.
* At 12:00 PM Monday, the stage was 19.49 feet.
* Flood stage is 20.0 feet.
* Forecast...The Spring River near Quapaw recently crested below flood
  stage at 19.5 feet. The river will slowly begin to fall over the next
  few hours and will remain below flood stage.
* Impact...At 20.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:36 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Dec 13, 5:36 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
536 PM CST SUN DEC 13 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
LOWER CEILINGS WILL BRIEFLY SPREAD BACK INTO THE REGION THIS
EVENING AS LIGHTER PRECIPITATION BEGINS TO SHIFT EAST OF THE REGION.
AS UPPER LOW BEGINS TO LIFT NORTHEAST OF THE AREA AFTER MIDNIGHT...
CEILING HEIGHTS WILL BEGIN TO SLOWLY INCREASE WITH VFR CONDITIONS
EXPECTED MONDAY MORNING AS WESTERLY WINDS DEVELOP.

&&

.PREV DISCUSSION... /ISSUED 241 PM CST SUN DEC 13 2015/

DISCUSSION...

Mid/upper PV max was centered over the eastern TX panhandle and
far western OK this afternoon...lifting slowly northeast. The
synoptic scale dry intrusion on its south side will eventually
work its way into eastern OK and northwest AR this
evening...finally putting an end to the rainfall. Widespread 2 to
4 inch rains since yesterday evening...with some locally higher
amounts...have resulted in flooding of numerous
rivers/creeks/streams across the area. The waters should recede
tonight as the rains end.

The next upstream system will follow fairly quickly on its
heels...taking a farther north track this time. The system will
follow too closely to bring moisture back into our area...though
it may return in time to bring low end shower chances across far
SE OK into W AR ahead of the associated front.

Another wave will dive down over the Plains in what will be NW
flow aloft late in the week. A reinforcing front will accompany
this system...and will push highs down just below average on
Friday. However...this will be short-lived...as the pattern
remains progressive with rising heights over the Plains by the
weekend. Downslope flow and the resulting lee side troughing will
lead to a quick warmup during this time. Temps were raised above
consensus by a few degrees.

Lacy

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Dec 13, 5:00 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST SUN DEC 13 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST SUN DEC 13 2015

...AREAL FLOODING AND RIVER FLOODING ONGOING TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

FLOODING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD RECENT RAINFALL HAS CREATED AREAS OF FLOODING AND ALSO
RIVER FLOODING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TODAY. THESE CONDITIONS WILL CONTINUE INTO TONIGHT AS
ADDITIONAL RAIN CHANCES REMAIN POSSIBLE OVERNIGHT BEFORE AN UPPER
LEVEL LOW PRESSURE SYSTEM EXITS THE PLAINS. THE GREATER CHANCES
FOR RAIN SHOWERS ARE EXPECTED TO BE OVER FAR NORTHEAST OKLAHOMA
INTO NORTHWEST ARKANSAS. ALSO...AS THE LOW PRESSURE SYSTEM MOVES
THROUGH THE PLAINS TONIGHT...BREEZY SOUTHWEST TO WESTERLY WINDS
OF 15 TO NEAR 30 MPH WILL BE POSSIBLE OVER THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM...A SECOND UPPER
LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE PLAINS MID WEEK.
A LACK OF MOISTURE OVER THE REGION SHOULD KEEP THE PASSAGE OF THIS
NEXT SYSTEM DRY. BEHIND THIS SECOND SYSTEM...COOLER TEMPERATURES
BACK CLOSER TO THE SEASONAL AVERAGE WILL BE POSSIBLE LATE IN THE
WEEK OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Dec 13, 2:57 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLOOD            CHARLESTON              35.30N 94.04W
12/13/2015                   FRANKLIN           AR   LAW ENFORCEMENT

            BRIDGE NORTH OF CHARLESTON WASHED OUT AT THE INTERSECTION
            OF JETTON AND KIENE ROADS.

&&

AEJ
Local storm report, Dec 13, 3:06 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLOOD            HACKETT                 35.19N 94.41W
12/13/2015                   SEBASTIAN          AR   LAW ENFORCEMENT

            HENDERSON STREET CLOSED DUE TO WATER IN HACKETT.

&&

AEJ
Local storm report, Dec 13, 3:09 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            VAN BUREN               35.44N 94.35W
12/13/2015                   CRAWFORD           AR   EMERGENCY MNGR

            FLOODING IN VAN BUREN DUE TO LEE CREEK RISING. ROADS 282
            AND 348 ALSO CLOSED DUE TO HIGH WATER.

&&

AEJ
Local storm report, Dec 13, 3:19 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     FLOOD            JOHNSON                 36.13N 94.17W
12/13/2015                   WASHINGTON         AR   LAW ENFORCEMENT

            BALL STREET IN JOHNSON CLOSED DUE TO HIGH WATER.

&&

AEJ
Local storm report, Dec 13, 6:16 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CST SUN DEC 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLOOD            1 NE VIAN               35.51N 94.96W
12/13/2015                   SEQUOYAH           OK   BROADCAST MEDIA

            SOUTH 4550 ROAD AND EAST 1020 ROAD FLOODED NORTHEAST OF
            VIAN.

&&

AEJ

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.